Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 347, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2011, 8:42 PM EDT for Champaign County, Miami County, Shelby County, Ohio. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 8:42 PM EDT (00:42 UTC)
- Expired
- Sep 3, 2011, 9:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS51 KILN 040042
SVRILN
OHC021-109-149-040100-
/O.NEW.KILN.SV.W.0347.110904T0042Z-110904T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
842 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 900 PM EDT.
* AT 838 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FLETCHER...
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. PARIS...
IN ADDITION...BALLOU...CARYSVILLE...MILLERSTOWN...ROSEWOOD AND KISER
LAKE STATE PARK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4013 8380 4002 8407 4012 8417 4027 8400
4027 8396
TIME...MOT...LOC 0043Z 233DEG 14KT 4011 8408
$$1 follow-up statement
372
WWUS51 KILN 040056
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 PM EDT SAT SEP 3 2011
OHC021-109-149-040106-
/O.EXP.KILN.SV.W.0347.000000T0000Z-110904T0100Z/
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
856 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND NORTHWESTERN CHAMPAIGN COUNTIES WILL EXPIRE AT
900 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4013 8380 4002 8407 4012 8417 4027 8400
4027 8396
TIME...MOT...LOC 0056Z 233DEG 14KT 4014 8403
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:14 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 3, 8:14 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT SAT SEP 3 2011 .SYNOPSIS... HOT AND HUMID WEATHER WILL ABATE OVER THE WEEKEND AS CLOUDS INCREASE AND AN ADVANCING COLD FRONT PUSHES TOWARD THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SLOW MOVING COLD FRONT AS IT DROPS SOUTHEAST THROUGH THE REGION ON SUNDAY. CONSIDERABLY COOLER AIR WILL FOLLOW BEHIND THE FRONT EARLY INTO THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... NUMEROUS BOUNDARIES ARE STILL EVIDENT ON RADAR ACROSS THE NORTHWEST HALF OF OUR FA. INSTABILITY WILL SLOWLY WEAKEN THROUGH THE OVERNIGHT HOURS...BUT TOUGH TO RULE OUT SOME LINGERING THUNDERSTORMS THROUGH THIS EVENING GIVEN SOME WEAK FORCING ALONG THE BOUNDARIES. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL THEN PUSH DOWN FROM THE NORTHWEST LATER TONIGHT AHEAD OF ADVANCING COLD FRONT. AHEAD OF THE FRONT...OVERNIGHT LOWS WILL REMAIN WARM...GENERALLY IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS THE TROUGH BECOMES MORE PRONOUNCED THROUGH SUNDAY...IT SLOWS DOWN ON THE BACK SIDE OF THE HIGH. AS A RESULT...HAVE PROLONGED CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AND INTO EARLY MONDAY WITH THE ASSOC SFC FRONT MOVING MORE SLOWLY THROUGH THE REGION. BOTH THE GFS AND ECMWF DO NOT HAVE THE UPR TROUGH LAGGING QUITE AS MUCH AS PREVIOUS RUNS. BUT WITH UPR LOW AND LEE REMNANTS CUTTING OFF AND PUSHING NE INTO SE OHIO VALLEY...AS SHOWERS LINGERING FROM THE POST FRONTAL TROUGH BEGIN TO EXIT THE FCST AREA BY MONDAY NIGHT...THE UPR LOW WILL BRING SLOWLY INCREASING PRECIP CHANCES BY DAYBREAK ON TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... COMPLICATED INTERACTIONS BETWEEN NORTHERN STREAM AND REMNANTS OF TROPICAL STORM WILL OCCUR THROUGH THE MIDDLE OF THE WEEK. BUT MEDIUM RANGE MODELS ARE IN A BROAD CONSENSUS THAT A CLOSED UPPER LOW WILL EVENTUALLY DRIFT NORTH FROM THE GULF COAST STATES INTO THE OHIO VALLEY. THIS WILL RESULT IN QUITE A BIT OF CLOUD COVER SPREADING INTO THE REGION. THERE WILL ALSO BE A PRETTY GOOD CHANCE OF SHOWERS PARTICULARLY ON THE EAST SIDE OF THE LOW. GIVEN LATEST FORECAST POSITIONS THAT WOULD PUT HIGHER POPS IN THE EASTERN PART OF THE FORECAST AREA TUESDAY NIGHT INTO THURSDAY. APPEARS THAT UPPER LOW WILL BECOME QUASI-STATIONARY AND SLOWLY WEAKEN THROUGH THE END OF THE WEEK. SO CONDITIONS WILL GRADUALLY IMPROVE WITH PRECIPITATION DECREASING IN COVERAGE. CLOUD COVER AND MOISTURE WILL RESULT IN SMALLER DIURNAL RANGES IN TEMPERATURE. HIGHS WILL BE WELL BELOW NORMAL DURING THE MIDDLE OF THE WEEK AND THEN SLOWLY MODERATE TOWARDS THE WEEKEND. LOWS WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SEVERAL OUTFLOW BOUNDARIES ARE STILL FLOATING AROUND AND THIS MAY BE ENOUGH TO SPARK A STRAY SHOWER OR THUNDERSTORM THROUGH THIS EVENING. THE BEST CHANCE FOR THIS WOULD APPEAR TO BE TO THE NORTHWEST OF INTERSTATE 71. OTHERWISE...WE COULD SEE SOME PARTIAL CLEARING AS WE HEAD INTO THE OVERNIGHT HOURS..ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE AREA...AND THIS MAY ALLOW FOR SOME PATCHY MVFR FOG DEVELOPMENT. COLD FRONT WILL DROP DOWN FROM THE NORTHWEST THROUGH THE DAY ON SUNDAY. MODELS DIFFER SOME ON HOW FAST THE FRONT WILL ACTUALLY PUSH THROUGH AND DEPENDING ON TIMING...PCPN COULD LINGER AT THE TAF SITES THROUGH MUCH OF THE DAY ON SUNDAY. WILL THEREFORE LINGER A VCTS THROUGH A GOOD PART OF THE LATTER PART OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE INTO SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR NEAR TERM...JGL SHORT TERM...JDR LONG TERM... AVIATION...JGL
Hazardous weather outlook, Sep 3, 7:52 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 752 PM EDT SAT SEP 3 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 752 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 5:56 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT SAT SEP 3 2011
OHZ045-046-032215-
DELAWARE OH-UNION OH-
556 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 615 PM EDT...
AT 555 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PHARISBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.
ALSO...PHARISBURG AND MAGNETIC SPRINGS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4045 8324 4045 8321 4033 8315 4027 8340
4038 8347 4048 8325 4048 8324Special weather statement, Sep 3, 6:12 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT SAT SEP 3 2011
OHZ026-044-045-032230-
HARDIN OH-LOGAN OH-UNION OH-
612 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...
NORTHEASTERN LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 630 PM
EDT...
AT 608 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG
SPRINGS...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN
COUNTIES...INCLUDING RIDGEWAY...ESSEX...BYHALIA...HEPBURN AND MOUNT
VICTORY.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4055 8341 4051 8341 4051 8327 4050 8326
4038 8364 4053 8371 4065 8342Special weather statement, Sep 3, 7:00 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
700 PM EDT SAT SEP 3 2011
OHZ045-046-032330-
DELAWARE OH-UNION OH-
700 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 730 PM EDT...
AT 659 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RICHWOOD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.
ALSO...ESSEX...PHARISBURG...MAGNETIC SPRINGS AND RADNOR ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4051 8324 4045 8324 4044 8311 4037 8309
4033 8343 4051 8341Local storm report, Sep 3, 8:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
824 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL GREENVILLE 40.10N 84.62W
09/03/2011 E1.00 INCH DARKE OH PUBLIC
&&Special weather statement, Sep 3, 8:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT SAT SEP 3 2011
OHZ051-052-040115-
CHAMPAIGN OH-MIAMI OH-
838 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MIAMI AND WESTERN
CHAMPAIGN COUNTIES THROUGH 915 PM EDT...
AT 833 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CASSTOWN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS.
ALSO...FLETCHER...CHRISTIANSBURG...KISER LAKE STATE PARK...
CARYSVILLE...MILLERSTOWN...ROSEWOOD AND WESTVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 4026 8399 4009 8379 4002 8412 4011 8419
4019 8409 4018 8408 4019 8402 4024 8402Special weather statement, Sep 3, 8:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT SAT SEP 3 2011
OHZ026-044-045-040115-
HARDIN OH-LOGAN OH-UNION OH-
840 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...
NORTHEASTERN LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 915 PM
EDT...
AT 838 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RUSHSYLVANIA...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN
COUNTIES...INCLUDING BIG SPRINGS...RIDGEWAY...MOUNT VICTORY...
BYHALIA...HEPBURN AND ESSEX.
LAT...LON 4051 8341 4051 8329 4045 8326 4040 8374
4053 8379 4064 8342The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 23 min |
| Sep 3, 8:38 PM EDT | Special Weather Statement | ILN | Champaign | 37 min |
| Sep 3, 8:40 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Sep 3, 9:57 PM EDT | Special Weather Statement | ILN | Montgomery | 48 min |
| Sep 3, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 42 min |
| Sep 3, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 40 min |
| Sep 3, 10:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 51 min |
| Sep 3, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison, Miami | 43 min |
| Sep 3, 11:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Shelby | 50 min |
| Sep 3, 11:17 PM EDT | Special Weather Statement | ILN | Darke | 58 min |
| Sep 3, 11:25 PM EDT | Special Weather Statement | ILN | Montgomery | 65 min |
| Sep 3, 11:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Madison, Union | 44 min |
| Sep 3, 11:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 52 min |
| Sep 4, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 40 min |
| Sep 4, 12:18 AM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Hardin, Logan, Union | 3 hr |
| Sep 4, 12:40 AM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 2 hr |
| Sep 4, 12:50 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 40 min |
| Sep 4, 1:03 AM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Sep 4, 2:35 AM EDT | Special Weather Statement | ILN | Clark, Madison | 55 min |
| Sep 4, 2:37 AM EDT | Special Weather Statement | ILN | Warren | 53 min |
| Sep 4, 2:39 AM EDT | Special Weather Statement | ILN | Hamilton | 66 min |
| Sep 4, 2:51 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 39 min |
| Sep 4, 3:32 AM EDT | Special Weather Statement | ILN | Delaware, Franklin | 58 min |
| Sep 4, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 60 min |
| Sep 4, 5:46 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.